Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Frequent choking in lungs due to phlegm, not responding to inhalers. Taking wysolone. Safe?

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2003
Answered : 592 Questions
Question
I have frquent choking in lungs due to phlegm which does not respond to inhalers i have to take wysolone 10 to 20 mg for 3 days to feel better this is almost once or twice a month is it safe
Posted Fri, 4 May 2012 in Lung and Chest disorders
 
 
Answered by Dr. Gyanshankar Mishra 5 hours later
Hi Mr. XXXXXXX
Thanks for posting your query.
As per your history, you seem to be suffering from hypertension with hypothyroidism with a history of asthma.
The choking that you are describing can arise due to the following causes:
a.     Secondary respiratory infection
b.     Associated bronchiectasis (due to Allergic bronchopulmonary Aspergillosis or ABPA). ABPA typically responds to steroids as seen in your case.
c.     CCF(Congestive cardiac failure)
I would suggest that you get yourself evaluated by a pulmonologist so that appropriate investigations can be done and appropriate therapy can be started. The following investigations would be needed in all probability in your case:
a.     Complete blood count
b.     Chest Xray
c.     Pulmonary function tests
d.     Electrocardiogram
e.     2D echocardiogram
f.     Computerised tomography scan (CT scan) of the thorax
g.     Sputum examination
Further, the therapy that you are receiving for asthma would need to be optimised as per your investigation reports.
I hope I have answered your query. I will be glad to answer any follow up queries.

Please accept my answer if you have no follow up queries.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB
Above answer was peer-reviewed by
 
Follow-up: Frequent choking in lungs due to phlegm, not responding to inhalers. Taking wysolone. Safe? 26 minutes later
Is mild dose of steroids once or twice a month XXXXXXX
 
 
Answered by Dr. Gyanshankar Mishra 3 hours later
Hi,

Thanks for the follow up.

Yes, self medication with steroids is not recommended and is XXXXXXX considering its side effects and possibility of further steroid resistance.

You need to get a PFT (pulmonary function test) done and your treatment including the dose of steroids (if needed) needs to be tailored accordingly. If your treatment is optimised, then there won't be any need for rescue medications and your symptoms will be very well controlled.

Hence steroids in any dose without medical guidance is harmful and should not be used.

I hope I have answered your query. I will be glad to answer any follow up queries.
Please accept my answer if you have no follow up queries.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor